What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 2, 7:01 PM EST, 33 minutes earlier.
Area forecast discussion, Jul 2, 7:01 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
801 PM EDT Fri Jul 2 2021
.SYNOPSIS...
Upper level disturbance will bring cool weather through tomorrow
with heavy showers and a few thunderstorms. Ridging builds in on
Sunday with warmer and mainly dry conditions expected into
Monday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
800 PM update...
Showers and thunderstorms continue over our area. Only changes
made with this update were PoPs for the next 6 hours, trying to
capture where storms may continue. Forecast was based on some of
the hi-res models. Certainly difficult to pinpoint location of
showers and storms as this upper level low spins overhead. While
flooding concerns continue, the severe threat should wind down
as we no long have the heating. Small hail, heavy rain, gusty
winds, and lightning are all hazards associated with these
storms. Patchy fog was added for tomorrow morning. Winds and sky
cover were briefly touched.
300 PM update...
Upper level low pressure system is producing scattered heavy
showers and a few thunderstorms this afternoon. Showers and
storms have been slow moving with weak flow aloft, this has
allowed some areas to pick up 2 to 3 inches of rain already
today with minor flooding in a few spots.
Water vapor imagery shows the upper low currently in western PA
and this feature will move eastward and will be centered over
New England by Saturday night.
There have been a few breaks in the clouds this afternoon. This
has created enough instability with the cold air aloft to
produce a few thunderstorms that have had some small hail, with
freezing levels down to only 10K feet. However, the main threat
for today remains the heavy rainfall in slow moving storms.
Will have to continue to watch for minor isolated flooding
through this evening, especially in areas that have already seen
those higher rainfall totals today. With the loss of heating
this evening, we should see shower and storm activity diminish
with more isolated showers into the overnight hours. Overall,
the flash flood threat is low, but with the slow movement of
these cells, it can't be ruled out.
Tomorrow, there should be less instability with more cloud cover
likely. Showers will again be more common in the afternoon just
like today. High temperatures will be around 70 Saturday with
low temperatures falling into the mid and upper 50s tonight.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
320 PM update...
Mostly sunny skies are expected for Sunday. Chances for showers and
thunderstorms remain low. While still under the influences of the
upper level low, combined with daytime heating, there could be some
thunderstorm activity in the afternoon and early evening hours. The
best chances for thunderstorms will be in the Poconos and Catskills.
Any rain shower and thunderstorm activity should conclude by sunset,
which will be favorable for any holiday celebrations scheduled then.
Sunday will be a pleasant day for most with shower chances limited
and temperatures in the 70s. A cool night is in store as nighttime
temps drop into the 50s.
With weak high pressure over the area, rain chances will be limited
during the day on Monday. Chances for rain showers and isolated
thunderstorms are a little better Monday night with as a weak front
moves into the region. The best chances for rain showers will be in
parts of northern Susquehanna Region and areas northward. This is a
change from our previous forecast where all of CNY had a decent
chance at showers Monday night. There is some uncertainty as the GFS
shows widespread showers while the ECMWF keeps most of the region
fairly dry. Due to this uncertainty, mainly the National Blend of
Models (NBM) was used for PoPs late night Monday which resulted in
the forecast being closer to the ECMWF solution.
Monday will be warmer and more humid as highs will be in the 80s and
low 90s with dew points in the 60s as a ridge brings warmer air and
moisture to the region. Forecasted temps were bumped up a couple of
degrees above guidance due to that ridge bringing warmer air into
the region. Lows on Monday will also be warm with 60s across most of
the area, but 70s are possible over the northern Finger Lakes
areas.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
320 PM update...
Not much has changed with the activity expected in the long term.
This period is full of chances for rain showers and thunderstorms.
The early part of the week will be warm with a cool down expected
mid-week.
Chances for showers and afternoon thunderstorms at better going into
Tuesday as the next system passes through. Warmer temps during the
day will again provide some support for convection in the afternoon
and evening hours. Daytime highs will be in the 80s and low 90s with
dew points in the 60s, leading to another warm, humid day. Overnight
lows will be comfortable as 50s are expected.
A trough begins to dig south across the Central US mid-week. With
the trough over the Great Lakes, it brings another round of showers
and thunderstorms to the area. A slight cooling trend is also
expected around mid-week, as highs on Wednesday will be in the upper
70s to mid 80s. This trough moves east through the end of the week
bringing additional rounds of showers and thunderstorms.
Temperatures should remain seasonal through the end of the week.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
An upper level disturbance will continue to bring showers and
thunderstorms and associated restrictions to the region over the
next couple of hours. Brief IFR conditions will be possible in
heavier showers and storms. TEMPOs were added to all terminals,
except ITH and AVP, for showers or storms and associated
restrictions. Confidence was too low to have a TEMPO for ITH
and AVP. Ceilings and visibility are expected to drop within the
next couple of hours and will remain low through Saturday
morning. Patchy fog is expected at all terminals from 06z to
around 14z. Ceilings begin to improve after 14z with all
terminals back to at least MVFR, except AVP where Fuel Alt is
expected.
There is another chance for showers and thunderstorms tomorrow.
Confidence was high enough to include rain showers at RME
tomorrow afternoon, but not high enough to include at the rest
of the terminals. Winds should be generally light during this
period but will be gusty with the presence of any showers or
thunderstorms over terminals.
Outlook...
Saturday afternoon through Saturday night... Restrictions
possible in scattered showers and storms.
Sunday and Monday...Mainly VFR.
Tuesday and Wednesday...Mainly VFR; but showers and
thunderstorms with brief restrictions will be possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...MPK
NEAR TERM...BTL/MPK
SHORT TERM...BTL/BJT
LONG TERM...BTL/BJT
AVIATION...BTL/MPK
Hazardous weather outlook, Jul 2, 1:36 PM EST, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
236 PM EDT Fri Jul 2 2021
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-031845-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
236 PM EDT Fri Jul 2 2021
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Scattered showers and isolated thunderstorms this afternoon and
evening will produce pockets of heavy rainfall and localized flooding
could occur.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 6:14 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Binghamton NY
714 PM EDT Fri Jul 2 2021
NYZ062-PAZ040-022345-
Sullivan-Northern Wayne-
714 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SULLIVAN AND EAST
CENTRAL WAYNE COUNTIES...
At 714 PM EDT, a strong thunderstorm was located over Cochecton, or
12 miles northeast of Honesdale, moving northeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Bethel, Damascus, Callicoon, Tusten, Cochecton, Jeffersonville, Lava,
Fosterdale, Narrowsburg and Hortonville.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4156 7502 4157 7505 4160 7507 4161 7513
4165 7518 4185 7501 4172 7476
TIME...MOT...LOC 2314Z 225DEG 14KT 4168 7504
AJGSpecial weather statement, Jul 2, 6:40 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Binghamton NY
740 PM EDT Fri Jul 2 2021
NYZ056-PAZ039-030015-
Broome-Susquehanna-
740 PM EDT Fri Jul 2 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BROOME AND
NORTH CENTRAL SUSQUEHANNA COUNTIES...
At 740 PM EDT, strong thunderstorms were clustered over Conklin, or
near Binghamton, moving northeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Binghamton, Johnson City, Kirkwood, Conklin, Port Dickinson,
Hallstead, Windsor, Great Bend, Chenango Forks and Chenango Bridge.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4213 7549 4193 7578 4200 7603 4229 7590
4227 7585 4225 7584 4225 7580
TIME...MOT...LOC 2340Z 222DEG 19KT 4205 7586
AJGSpecial weather statement, Jul 2, 6:53 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Binghamton NY
753 PM EDT Fri Jul 2 2021
NYZ062-030045-
Sullivan-
753 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SULLIVAN COUNTY...
At 752 PM EDT, a strong thunderstorm was located near Lava, or 14
miles west of Monticello, moving northeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Monticello, Bethel, Tusten, Jeffersonville, Lava, Eldred, Mongaup
Valley, Maplewood, Smallwood and White Lake.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4148 7493 4148 7496 4151 7501 4152 7500
4154 7502 4155 7502 4159 7505 4181 7490
4163 7464
TIME...MOT...LOC 2352Z 223DEG 12KT 4159 7495
AJGLocal storm report, Jul 2, 7:04 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
804 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FLASH FLOOD 2 ESE ORWELL 41.87N 76.24W
07/02/2021 BRADFORD PA 911 CALL CENTER
WATER OVER BRIDGE ACROSS ROUTE 457. BRIDGE
MAY BE WASHED OUT.
&&
JABLocal storm report, Jul 2, 7:11 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
811 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM FLASH FLOOD 3 SW WINDHAM 41.93N 76.32W
07/02/2021 BRADFORD PA 911 CALL CENTER
BRIDGE POSSIBLY WASHED OUT ON MERRY GO ROUND
ROAD.
&&
JABLocal storm report, Jul 2, 7:25 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
825 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 4 ESE MILAN 41.90N 76.43W
07/02/2021 BRADFORD PA 911 CALL CENTER
SPAULDING HILL ROAD WAS REPORTED AS
IMPASSABLE DUE TO FLOOD DEBRIS.
&&
JAB